Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Jan 9, 2011, 3:22 PM CST for 7 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 10, 2011, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 3:22 PM CST (21:22 UTC)
- In effect from
- Jan 10, 2011, 1:00 AM CST
- Expired
- Jan 10, 2011, 7:32 AM CST
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS74 KLCH 092122 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 322 PM CST SUN JAN 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE I-10 CORRIDOR SOUTH TO THE COAST... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND AND PARISHES IN CENTRAL LOUISIANA... .AN AREA OF LOW PRESSURE WAS LOCATED ABOUT 80 MILES SOUTH OF VERMILION BAY THIS AFTERNOON. THIS AREA IS MOVING TO THE NORTHEAST AND WILL MOVE INTO THE COASTAL WATERS OF MISSISSIPPI BY THIS EVENING. AS THE LOW MOVES OFF TO THE EAST WINDS WILL BEGIN THE TAPER OFF AND BECOME MORE NORTHERLY. FREEZING TEMPERATURES ARE EXPECTED TO BE BROUGHT IN FROM THE NORTH AND WILL SPREAD AS FAR SOUTH AS TYLER COUNTY IN SOUTHEAST TEXAS TO ST LANDRY PARISH IN CENTRAL LOUISIANA DURING THE OVERNIGHT HOURS. LAZ027>033-TXZ180>182-201-100530- /O.NEW.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 322 PM CST SUN JAN 9 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. FREEZING TEMPERATURES ARE EXPECTED AROUND 1 AM IN SOME LOCATIONS BUT WILL SPREAD OUT DURING THE OVERNIGHT WITH TEMPERATURES REMAINING BELOW FREEZING UNTIL 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ041>045-051>055-TXZ215-216-100000- /O.CON.KLCH.WI.Y.0001.000000T0000Z-110110T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 322 PM CST SUN JAN 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AN AREA OF LOW PRESSURE WAS LOCATED ABOUT 80 MILES SOUTH OF VERMILION BAY THIS AFTERNOON. THIS AREA IS MOVING TO THE NORTHEAST AND WILL MOVE INTO THE COASTAL WATERS OF MISSISSIPPI BY THIS EVENING. AS THE LOW MOVES OFF TO THE EAST WINDS WILL BEGIN THE TAPER OFF AND BECOME MORE NORTHERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
465 WWUS74 KLCH 100002 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 PM CST SUN JAN 9 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND AND PARISHES IN CENTRAL LOUISIANA... LAZ041>045-051>055-TXZ215-216-100115- /O.EXP.KLCH.WI.Y.0001.000000T0000Z-110110T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 602 PM CST SUN JAN 9 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ LAZ027>033-TXZ180>182-201-100600- /O.CON.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 602 PM CST SUN JAN 9 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. FREEZING TEMPERATURES ARE EXPECTED AROUND 1 AM IN SOME LOCATIONS BUT WILL SPREAD OUT DURING THE OVERNIGHT WITH TEMPERATURES REMAINING BELOW FREEZING UNTIL 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ 13
512 WWUS74 KLCH 100415 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 PM CST SUN JAN 9 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND PARISHES IN CENTRAL LOUISIANA... LAZ030>033-TXZ201-100515- /O.CAN.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-HARDIN- INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE... OPELOUSAS...LUMBERTON 1015 PM CST SUN JAN 9 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE EXPECTED TO CONTINUE SLOWLY FALLING OVERNIGHT...AND REACH THE LOWER TO MID 30S. A PERIOD OF FREEZING OR SUB FREEZING TEMPERATURES IS NO LONGER EXPECTED. $$ LAZ027>029-TXZ180>182-101200- /O.CON.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/ VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... WOODVILLE...JASPER...NEWTON 1015 PM CST SUN JAN 9 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY. COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN THE ADVISORY AREA BETWEEN 3 AND 4 AM...AND REMAIN AT OR BELOW FREEZING FOR 3 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ 13
223 WWUS74 KLCH 101146 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CST MON JAN 10 2011 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST MONDAY FOR COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND PARISHES IN CENTRAL LOUISIANA... LAZ027>029-TXZ180>182-101400- /O.CON.KLCH.FZ.W.0003.000000T0000Z-110110T1400Z/ VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... WOODVILLE...JASPER...NEWTON 546 AM CST MON JAN 10 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. TEMPERATURES ARE NEAR FREEZING ACROSS MOST LOCATIONS IN THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA...WITH ISOLATED...MAINLY RURAL LOCATIONS REPORTING BELOW FREEZING CONDITIONS. TEMPERATURES ARE EXPECTED TO HOLD STEADY...OR DROP ANOTHER DEGREE OR TWO BEFORE SUNRISE. THEREFORE...THE FREEZE WARNING WILL REMAIN IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
151 WWUS74 KLCH 101332 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 732 AM CST MON JAN 10 2011 LAZ027>029-TXZ180>182-101445- /O.CAN.KLCH.FZ.W.0003.000000T0000Z-110110T1400Z/ VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... WOODVILLE...JASPER...NEWTON 732 AM CST MON JAN 10 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE LEVELED OFF NEAR THE FREEZING MARK IN ISOLATED...MAINLY RURAL LOCATIONS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. TEMPERATURES SHOULD NOW BEGIN TO SLOWLY RISE TO ABOVE FREEZING. THEREFORE...THE FREEZE WARNING IS CANCELLED. RESIDENTS SHOULD BE AWARE THAT FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN TONIGHT...WITH A HARD FREEZE POSSIBLE ON TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. $$ RUA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 9, 11:56 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 9, 11:56 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CST SUN JAN 9 2011
.AVIATION...
18Z TAF DISCUSSION...VFR/MVFR THROUGH 00Z THEN MVFR/IFR OVERNIGHT.
LATEST RADAR IMAGERY SHOWS A LARGE AREA OF RAIN AND EMBEDDED
THUNDERSTORMS MOVING ACROSS THE FORECAST AREA...WITH THE BACK EDGE
OF PRECIPITATION BETWEEN HOU AND BPT. PRECIPITATION APPEARS LIKELY
TO END MUCH SOONER THAN PREVIOUSLY FORECAST AND WILL END RAINFALL
FROM WEST TO EAST AT SOUTHERN TERMINALS THROUGH THE AFTERNOON
HOURS. KAEX WILL CONTINUE TO SEE OFF AND ON -RA THROUGH THE
AFTERNOON AS WRAPAROUND PRECIP ASSOCIATED WITH UPPER LOW CONTINUES
TO AFFECT CENTRAL LOUISIANA. AROUND 00Z...FORECAST SOUNDINGS
INDICATE -PL MAY BEGIN TO MIX WITH THE RAIN AT KAEX WITH
LIKELIHOOD OF SLEET INCREASING THROUGH THE EVENING AS TEMPERATURES
COOL ALOFT. ALL PRECIP TO END AT KAEX AROUND 04Z AS UPPER LOW
MOVES OFF TO THE EAST. CURRENT VFR/MVFR CEILINGS TO LOWER TO
IFR/MVFR BETWEEN 21Z AND 00Z AT ALL TERMINALS. NORTHEAST WINDS
WILL REMAIN QUITE GUSTY ESPECIALLY AT SOUTHERN AIRPORTS WITH A FEW
GUSTS POSSIBLY OVER 30 KNOTS AT TIMES OVER THE NEXT FEW
HOURS...WITH WINDS DIMINISHING LATE THIS AFTERNOON AND EVENING
WHILE BACKING TO A MORE NORTHERLY DIRECTION.
05
&&
.PREV DISCUSSION... /ISSUED 1031 AM CST SUN JAN 9 2011/
UPDATE...
A WINTER SURFACE LOW IN THE GULF WAS LOCATED OVER ABOUT 100 MILES
SOUTHEAST OF HOUSTON THIS MORNING. SHOWERS AND THUNDERSTORMS WERE
LOCATED OVER THE COASTAL WATERS WITH A GALE WARNING POSTED.
STRONGEST STORMS WERE LOCATED AROUND 60 MILES SOUTH OF SABINE PASS
MOVING TO THE EAST/EAST NORTHEAST. RAIN MIXED WITH SHOWERS ALSO
EXTENDS OVER A LARGE PORTION OF SOUTHEAST TEXAS AND SOUTHERN
LOUSIANA AS THE GULF MOISTURE IS PULLED OUT OF THE GULF AND ABOVE
THE FRONTAL BOUNDARY. THIS ACTIVITY WILL CONTINUE INTO THE
AFTERNOON HOURS BEFORE BEGINNING TO TAPER OFF IN THE EVENING HOURS.
CURRENT ZONES ARE FINE HAVE NO PLANS ON ANY UPDATES AT THIS TIME.
PREV DISCUSSION... /ISSUED 901 AM CST SUN JAN 9 2011/
UPDATE...
HAVE UPDATED ZONES TO REFLECT PRECIPITATION COVERAGE.
A LARGE AREA OF RAIN/SHOWERS IS MOVING ACROSS SOUTHEAST TEXAS AND
INTO SOUTHERN LOUISIANA THIS MORNING. THE RAIN/SHOWER MIX ALSO
EXTENDS INTO THE COASTAL WATERS WITH SEVERAL THUNDERSTORMS NOTED
OVER THE COASTAL WATERS. THE STRONGEST OF THESE STORMS IS LOCATED
ABOUT 50 MILES SOUTH OF SABINE PASS MOVING EAST AT 35 MPH...THIS
STORM IS AT THE APEX OF A BOW ECHO.
PREV DISCUSSION... /ISSUED 607 AM CST SUN JAN 9 2011/
DISCUSSION...
CONCERNING THE 09/12Z TAF ISSUANCE.
AVIATION...
CONDITIONS ARE EXPECTED TO DETERIORATE DURING THE DAY AS STRONG LOW
PRESSURE SYSTEM MOVES FROM THE TEXAS COAST ACROSS THE COASTAL
WATERS. STARTING OUT THE FORECAST PERIOD AT VFR CONDITIONS AT ALL
SITES...HOWEVER RAIN BANDS JUST BEGINNING TO ENTER THE FORECAST
AREA AND WILL CONTINUE TO SPREAD EASTWARD WITH STEADY LIGHT TO
MODERATE RAIN OVERTAKING THE FORECAST AREA DURING THE MORNING
HOURS. CEILINGS AND VISIBILITIES ARE EXPECTED TO DROP TO AT-LEAST
MVFR CONDITIONS BY 09/18Z. SOME LIGHT SLEET MAY MIX IN WITH THE
RAIN BY LATE AFTERNOON AT KAEX.
EASTERLY WINDS WILL ALSO BE INCREASING AND BECOMING QUITE
BLUSTERY...ESPECIALLY AT SITES NEAR THE COAST WITH SUSTAINED WINDS
AROUND 20 KNOTS AND GUSTS TO 30 KNOTS.
THE LOW WILL BEGIN TO PUSH EAST OF THE AREA THIS EVENING AND
OVERNIGHT...WITH WINDS TURNING NORTH AND DECREASING...AS WELL AS A
GRADUAL END TO THE RAIN. WRAP AROUND MOISTURE AND COLD AIR
ADVECTION WILL ALLOW FOR LOW CEILINGS AT IFR LEVELS TO HANG AROUND
THROUGH THE NIGHT.
RUA
PREV DISCUSSION... /ISSUED 533 AM CST SUN JAN 9 2011/
SYNOPSIS...A STRONG 1000HPA COASTAL LOW NEAR CORPUS CHRISTI WILL
MOVE UP THE TEXAS COAST AND THROUGH THE LOUISIANA NEAR SHORE
WATERS THIS AFTERNOON. WINDS WILL INCREASE OUT OF THE SOUTH AND
A COLD RAIN WILL PRODUCE BLUSTERY CONDITIONS TODAY ALONG AND SOUTH
OF THE I-10 CORRIDOR. PERIODS OF RAIN WITH SLEET WILL MOVE THROUGH
INTERIOR PORTIONS OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA WITH NO
ICE ACCUMULATIONS. ANYWHERE FROM ONE TO TWO INCHES OF RAIN WITH A
FEW LOCATIONS GETTING THREE INCHES TODAY. AS THE STORM SYSTEM
MOVES EAST THIS EVENING...RAIN WILL TAPER OFF FROM THE WEST. TIDES
ARE EXPECTED TO INCREASE UP TO TWO FEET ABOVE PREDICTED LEVELS.
SHORT TERM...DRY AIR IN THE LOWER LAYERS SHOULD CONTINUE TO
EVAPORATE MUCH OF THE RAINFALL WHILE A FEW SLEET PELLETS COULD
MAKE IT TO THE GROUND ESPECIALLY OVER INTERIOR AREAS TODAY.
RAINFALL SHOULD BE PERIODIC IN NATURE SO LOWERED POPS TO LIKELY
ACROSS THE THE SOUTH AND SCATTERED IN THE NORTH TODAY. DUE TO WET
BULBING FROM EVAPORATIVE COOLING, COLD ADVECTION FROM THE
NORTHEAST, PRECIP DRAGGING DOWN COOLER AIR AND OF COURSE CLOUD
COVER, I KEPT MAX TEMPERATURES BELOW GUIDANCE. THOSE HIGH TEMPS
WILL BE EARLY IN THE DAY WITH STEADY OR SLOWLY FALLING TEMPS IN
THE AFTERNOON. A WIND ADVISORY IS OUT FOR THE I-10 CORRIDOR TO THE
COAST FOR STRONG EASTERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS
ESPECIALLY NEAR THE COAST. A COASTAL FLOOD ADVISORY IS ALSO OUT
FOR WATER LEVELS UP TO TWO FEET ABOVE NORMAL TIDES WHICH COULD
CAUSE SOME MINOR OVERWASHING.
I SHADED TEMPERATURES HIGHER TNITE DUE TO WINDS STAYING RATHER
HIGH AND PRODUCING MIXING. ALSO DRIER AIR PUNCHING INTO THE REAR
OF THIS SYSTEM SHOULD TAPER OFF THE PRECIP ALONG WITH SURFACE
SPEED DIVERGENCE FROM THE STRONGER OFFSHORE WINDS.
LONG TERM...A HARD FREEZE IS INDICATED FOR WEDNESDAY AND THURSDAY
MORNINGS AS THE 1044HPA POLAR HIGH TAKES A SOUTHERLY ROUTE INTO
THE SOUTHERN PLAINS AND ON SOUTH INTO THE LOWER RIO GRANDE VALLEY.
TEMPERATURES WILL REMAIN COLDER THAN NORMAL INTO FRIDAY. A RETURN
FLOW SETS UP NEXT WEEKEND INCREASING LOW LEVEL MOISURE AND
BRINGING A MINIMAL CHANCE OF SHOWERS WITH A WARMING TREND.
MARINE...WINDS INCREASING OVER THE COASTAL WATERS AND ARE NOW
APPROACHING GALE FORCE AS REPORTED BY SEVERAL RIGS. THESE EASTERLY
GALES ARE EXPECTED TO PERSIST INTO THE AFTERNOON OR UNTIL THE LOW
PASSES ON BY TO THE EAST. STRONG NORTHERLY WINDS IN THE WAKE OF
THE LOW SHOULD REMAIN THROUGH THE NIGHT. A GALE WARNING HAS BEEN
ISSUED FOR TODAY AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 47 34 52 34 52 / 100 30 0 10 10
KBPT 50 36 53 33 51 / 100 30 0 10 10
KAEX 38 34 48 30 48 / 100 50 0 10 10
KLFT 49 36 52 35 52 / 100 50 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...VERMILION.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU...CAMERON...IBERIA...LOWER ST.
MARTIN...ST. MARY...VERMILION.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
LATE TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Jan 9, 6:18 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 618 AM CST SUN JAN 9 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-101130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 618 AM CST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DEEP SURFACE LOW WILL MOVE RAPIDLY UP THE TEXAS COAST AND ACROSS THE LOUISIANA COASTAL WATERS TODAY. AS THIS SYSTEM INTENSIFIES GALE FORCE WINDS WILL BE ENCOUNTERED OVER THE COASTAL WATERS WHERE A GALE WARNING IS IN EFFECT. A WIND ADVISORY HAS BEEN POSTED FOR THE I-10 CORRIDOR TODAY TO THE COAST. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE INLAND LAKES AND BAYS. SOME MINOR FLOODING WILL ALSO BE POSSIBLE IN THE ESTRUARIES AND TIDAL PORTIONS OF RIVERS TODAY DUE TO HIGHER THAN NORMAL TIDES PUSHED BY THE WIND. ONE TO TWO INCHES OF RAIN IS POSSIBLE WITH A FEW LOCATIONS RECEIVING UP TO THREE INCHES TODAY. RAIN SHOULD TAPER OFF FROM THE WEST THIS EVENING AS THE LOW HEADS ON TO THE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HARD FREEZE IS POSSIBLE WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-101130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 618 AM CST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TO GALE FORCE AND SEAS WILL BUILD UP TO 9 FEET. TIDES WILL RUN ONE TO TWO FEET ABOVE NORMAL. A GALE WARNING IS IN EFFECT ALONG WITH A COASTAL FLOOD ADVISORY DUE TO WAVE ACTION CAUSING SPLASH OVER DURING HIGHER THAN NORMAL TIDES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER THAN NORMAL TEMPERATURES THROUGH FRIDAY. A MINIMAL CHANCE FOR RAIN THIS WEEKEND AS A RETURN FLOW SETS UP WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SWEENEY
In the hours before
Local storm report, Jan 9, 1:03 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM MARINE TSTM WIND 33 S JOHNSON BAYOU 29.29N 93.62W
01/09/2011 M55.00 MPH GMZ470 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 294.
0955 AM MARINE TSTM WIND 61 S RUTHERFORD BEACH 28.91N 93.30W
01/09/2011 M44.00 MPH GMZ472 XX AWOS
REPORT FROM FAA AWOS KCRH IN WEST CAMERON BLOCK 268.
1205 PM MARINE TSTM WIND 74 S PECAN ISLAND 28.58N 92.46W
01/09/2011 M40.00 MPH GMZ472 XX PUBLIC
REPORT FROM PLATFORM IN VERMILION BLOCK 245.
1215 PM NON-TSTM WND GST 4 SSE BEAUMONT 30.04N 94.11W
01/09/2011 M45.00 MPH JEFFERSON TX BROADCAST MEDIA
KFDM-TV MESONET MEASURED A WIND GUST OF 45 MPH AT ODOM
ACADEMY. TIME IS ESTIMATED.
1215 PM NON-TSTM WND GST 5 SE BEAUMONT 30.04N 94.07W
01/09/2011 M53.00 MPH JEFFERSON TX BROADCAST MEDIA
KFDM-TV MESONET MEASURED A WIND GUST OF 53 MPH AT LAMAR
UNIVERSITY. TIME IS ESTIMATED.
1215 PM NON-TSTM WND GST 3 ESE BEAUMONT 30.08N 94.10W
01/09/2011 M45.00 MPH JEFFERSON TX BROADCAST MEDIA
KFDM-TV MESONET MEASURED A WIND GUST OF 45 MPH AT ST.
ANTHONY CATHEDRAL SCHOOL. TIME IS ESTIMATED.
1218 PM NON-TSTM WND GST 3 S CENTRAL GARDENS 29.95N 94.02W
01/09/2011 M50.00 MPH JEFFERSON TX ASOS
KBPT ASOS MEASURED A WIND GUST OF 50 MPH.
1220 PM NON-TSTM WND DMG BEAUMONT 30.09N 94.14W
01/09/2011 JEFFERSON TX PUBLIC
PUBLIC REPORTED POWER OUTAGES AND SIDING DAMAGE TO A FEW
BUILDINGS ALONG COLLEGE STREET IN BEAUMONT
1225 PM NON-TSTM WND DMG BEAUMONT 30.09N 94.14W
01/09/2011 JEFFERSON TX UTILITY COMPANY
ENTERGY REPORTED UP TO 4000 CUSTOMERS WITHOUT POWER
THROUGHOUT JEFFERSON COUNTY
&&
SHAMBURGERLocal storm report, Jan 9, 1:26 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND GST 20 S JOHNSON BAYOU 29.48N 93.64W
01/09/2011 M60.00 MPH GMZ450 LA AWOS
OIL RIG KVBS MEASURED SUSTAINED WINDS OF 51 MPH WITH A
PEAK WIND GUST OF 60 MPH.
&&
SHAMBURGERSpecial weather statement, Jan 9, 2:00 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 200 PM CST SUN JAN 9 2011 LAZ041>045-051>055-TXZ215-216-100000- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 200 PM CST SUN JAN 9 2011 ...HIGH WIND EVENT ONGOING ALONG AND SOUTH OF THE I-10 CORRIDOR... A WAKE LOW PRESSURE SYSTEM MOVING ACROSS THE AREA IS BRINGING STRONG EAST WINDS TO AREAS OF COASTAL SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON...INCLUDING THE BEAUMONT/PORT ARTHUR AND LAKE CHARLES AREAS. THESE WINDS WILL CONTINUE SPREADING EASTWARD INTO ACADIANA AND AFFECT THE LAFAYETTE...NEW IBERIA...AND MORGAN CITY AREAS LATER THIS AFTERNOON. SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE FOR A COUPLE OF HOURS THIS AFTERNOON UNTIL WINDS SUBSIDE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. SHAMBURGER
Special weather statement, Jan 9, 2:05 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CST SUN JAN 9 2011 LAZ041>045-051>055-TXZ215-216-100000- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 205 PM CST SUN JAN 9 2011 ...HIGH WIND EVENT ONGOING ALONG AND SOUTH OF THE I-10 CORRIDOR... A WAKE LOW PRESSURE SYSTEM MOVING ACROSS THE AREA IS BRINGING STRONG EAST WINDS TO AREAS OF COASTAL SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON...INCLUDING THE BEAUMONT/PORT ARTHUR AND LAKE CHARLES AREAS. THESE WINDS WILL CONTINUE SPREADING EASTWARD INTO ACADIANA AND AFFECT THE LAFAYETTE...NEW IBERIA...AND MORGAN CITY AREAS LATER THIS AFTERNOON. SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE FOR A COUPLE OF HOURS THIS AFTERNOON UNTIL WINDS SUBSIDE AROUND SUNSET. THESE WINDS MAY CAUSE ADDITIONAL SCATTERED POWER OUTAGES...DOWNED TREE LIMBS...AND OTHER MINOR DAMAGE. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. SHAMBURGER
Local storm report, Jan 9, 2:07 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST 6 SSW LAKE CHARLES 30.12N 93.23W
01/09/2011 M44 MPH CALCASIEU LA ASOS
KLCH ASOS MEASURED WIND GUST TO 44 MPH.
&&
MOGGEDLocal storm report, Jan 9, 2:13 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
213 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM NON-TSTM WND DMG CARLYSS 30.18N 93.37W
01/09/2011 CALCASIEU LA UTILITY COMPANY
ENTERGY REPORTED POWER OUTAGES ACROSS MOST OF CARLYSS.
1257 PM NON-TSTM WND DMG HACKBERRY 29.97N 93.43W
01/09/2011 CAMERON LA UTILITY COMPANY
ENTERGY REPORTED POWER OUTAGES ACROSS ALL OF HACKBERRY
AND AREAS TO THE NORTH.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:38 AM CST | Special Marine Warning | LCH | 52 min | |
| Jan 9, 9:31 AM CST | Special Marine Warning | LCH | 119 min | |
| Jan 9, 11:29 AM CST | Special Marine Warning | LCH | 2 hr |
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.